Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 12, 2016, 8:21 PM EDT for Alachua County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 12, 2016, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 118 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025
WWUS82 KJAX 130021
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI AUG 12 2016
FLZ036-130100-
ALACHUA FL-
821 PM EDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA COUNTY UNTIL
900 PM EDT...
AT 821 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAWTHORNE...OR 8 MILES NORTH OF CITRA...MOVING NORTH AT 5 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HAWTHORNE...NEWNANS LAKE...CROSS CREEK...ROCHELLE...GROVE PARK AND
LOCHLOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2946 8221 2946 8219 2947 8220 2947 8221
2948 8221 2949 8222 2967 8231 2970 8205
2946 8206 2945 8220
TIME...MOT...LOC 0021Z 174DEG 6KT 2953 8211
$$
PETERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:34 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 12, 2:34 PM EDT, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 234 PM EDT FRI AUG 12 2016 .NEAR TERM /Through Saturday/.., Storms have been struggling to form on the east coast sea breeze thus far, with only a few isolated showers developing. Scattered showers and storms were developing along the Gulf coast sea breeze and pushing northward. Expect storms to initiate on the east coast sea breeze within the next hour, with numerous showers and storms across the interior late in the afternoon. Storms are forecast to be near the 301 corridor in the early evening, and then slowly dissipate by late evening as they lift to the north and northwest. Upper level ridge axis is forecast to be located in an east-west fashion across North Carolina and into the western Atlantic through Saturday. The low level ridge axis will be just north of Bermuda and extend southwest into the region. So, deep southeast to southerly flow will prevail across the region. Drier air is forecast to push northwest from the Bahamas tonight and into the Florida peninsula on Saturday, but the driest air will remain south of the region on Saturday. Drier low/mid level air will move into the region, and precipitable water values will fall slightly to 1.75-1.9". Temperatures aloft will cool, with 500mb temps falling to -7 to -8C, and mid level lapse rates will steepen slightly. Overall rain chances are forecast to be slightly lower than today, in the chance category. Storm motion will be to the northwest at 10-15 mph. The east coast sea breeze will move inland quickly in the afternoon, with storms forming near I-95 and then moving inland through the rest of the afternoon. Lows tonight will be in the 70s and highs on Saturday will be in the low to mid 90s, except upper 80s to near 90 along the coast. .SHORT TERM...Sat night through Mon Night... Sat night...Sea breeze convection will gradually decrease in coverage across the interior during the early evening between the I-75 and Highway 301 corridors with dry conditions expected by midnight. Mild temperatures overnight ranging in the 70s under mostly clear to partly cloudy skies Sun & Sun Night...Tropical wave will rotate from SE Florida across the peninsula Sun afternoon with a swath of PWATs over 2 inches impacting our Fl zones during peak heating then SE Ga into the evening under SE steering flow. Advertised elevated rain chances of 50-60% across the interior due to this influx of moisture interacting with the sea breezes/outflows and diurnal heating. Precip will fade and push west into the evening with coastal convergence possibly sparking some early morning showers along the Atlantic after midnight. Max temps will range from highs in the mid toward I-75 corridor to the upper 80s coast...with min temps in the 70s Sun night. Mon & Mon Night...Deeper and faster easterly flow develops with morning showers and isolated tstorms moving inland along the Atlantic through midday...then clearing along the Atlantic into the mid afternoon as precip blossoms westward toward the Gulf Coast region into the afternoon/early evening with a sea breeze merger not expected across our zones due to elevated east winds. Precip will fade to the west during the evening with resurrection offshore of the Atlantic coast late in the night under easterly flow. Slightly cooler max temps due to faster easterly flow and sea breeze movement and resultant convection on Monday with low temperatures once again ranging in the 70s Mon night to near 80 along the Atlantic and St. Johns River basin. .LONG TERM...Tue through Fri... Tue-Wed...Stacked Bermuda high pressure ridge axis across the Carolinas will bring a prevailing easterly onshore flow across the local area with PWATs generally 1.6-1.8 inches favoring scattered main diurnally driven convection. The highest rain chances will focus along the Atlantic coast by early afternoon then precip will shift inland toward the I-75 corridor through late afternoon and into the evening where sea breezes/outflows will converge. Temperatures will trend near normal with highs in the upper 80s along the coast to lower 90s inland with minimums ranging in the 70s. Thu-Fri...Mean ridge axis shifts southward and meanders near the Fl-Ga state-line with very light steering flow over the local area as a mean layer trough begins to carve south just downstream of the lower MS River Valley and absorbs a TUTT retrograding across south Florida. On Thu some drier air on this subsidence side of the TUTT with PWATs around 1.5-1.6" inches will limit convective coverage some compared to previous days...then into Fri rain chances increase again as mean trough begins to deepen across the eastern CONUS and Gulf Coast region and southerly flow across the local area increases moisture to PWATs around 1.8 inches again with a focus for aftn/evening convection across the interior with both sea breezes expected to push inland. Temperatures will moderate to slightly above normal by Fri with low/mid 90s inland to upper 80s coast. && .AVIATION... Storms are possible near the inland TAF sites this afternoon, and near KGNV into the early evening. Brief MVFR/IFR cigs are possible near/in showers and storms. Southeast winds around 10 knots are expected through the afternoon, with light winds overnight. Patchy fog is possible at KVQQ and KGNV again tonight, but only added to KVQQ at this time. Southeast winds will then increase to around 10 knots once again near the end of the TAF period. && .MARINE... S/SE flow with local sea breezes generally at 15 knots or less with seas generally 2-4 ft will slowly become more E/SE over the weekend into the early next week as high pressure ridge amplifies north of the waters. Rip Currents: Low risk through Saturday. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 94 73 94 / 20 40 30 20 SSI 78 90 78 89 / 10 20 10 20 JAX 75 93 74 92 / 10 30 20 30 SGJ 76 89 77 89 / 10 20 10 30 GNV 73 93 73 92 / 30 40 30 60 OCF 73 93 73 92 / 40 40 30 60 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Enyedi/Kennedy/Nelson
Hazardous weather outlook, Aug 12, 8:02 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 802 PM EDT FRI AUG 12 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-131545- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 802 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SCATTERED TO BRIEFLY NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY OVER INLAND AREAS. STORM MOTION WILL GENERALLY BE TOWARDS THE NORTH AT 10 TO 15 MPH. A FEW STRONG STORMS WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 12, 5:54 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
554 PM EDT FRI AUG 12 2016
GAZ132-149-122245-
ATKINSON GA-COFFEE GA-
554 PM EDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND WESTERN
ATKINSON COUNTIES UNTIL 645 PM EDT...
AT 554 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLACOOCHEE...MOVING NORTH AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
WILLACOOCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3147 8314 3147 8312 3149 8310 3149 8292
3120 8296 3121 8305 3123 8305 3128 8303
3131 8306 3134 8307 3136 8310 3139 8311
3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 2154Z 189DEG 13KT 3129 8305
PETERSONSpecial weather statement, Aug 12, 7:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT FRI AUG 12 2016
FLZ040-130015-
MARION FL-
731 PM EDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
815 PM EDT...
AT 731 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF SANTOS...OR 11 MILES NORTHWEST OF
WILDWOOD...MOVING NORTHWEST AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
SANTOS AND BELLEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
2901 8242 2902 8243 2920 8235 2912 8203
2896 8210 2896 8231
TIME...MOT...LOC 2331Z 113DEG 13KT 2896 8219
PETERSONSpecial weather statement, Aug 12, 8:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT FRI AUG 12 2016 FLZ040-130045- MARION FL- 800 PM EDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 845 PM EDT... AT 800 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OCALA...MOVING NORTH AT 10 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... OCALA...CITRA...ANTHONY...OCALA AIRPORT...SPARR...SANTOS... REDDICK AND LOWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2937 8236 2943 8206 2910 8204 2907 8222 TIME...MOT...LOC 0000Z 177DEG 11KT 2916 8212 PETERSON
Special weather statement, Aug 12, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI AUG 12 2016
FLZ036-130100-
ALACHUA FL-
821 PM EDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA COUNTY UNTIL
900 PM EDT...
AT 821 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAWTHORNE...OR 8 MILES NORTH OF CITRA...MOVING NORTH AT 5 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HAWTHORNE...NEWNANS LAKE...CROSS CREEK...ROCHELLE...GROVE PARK AND
LOCHLOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2946 8221 2946 8219 2947 8220 2947 8221
2948 8221 2949 8222 2967 8231 2970 8205
2946 8206 2945 8220
TIME...MOT...LOC 0021Z 174DEG 6KT 2953 8211
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:00 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Aug 12, 9:14 PM EDT | Special Weather Statement | JAX | Bradford | 46 min |
| Aug 13, 5:11 PM EDT | Special Weather Statement | JAX | Clay | 49 min |
| Aug 13, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 45 min |
| Aug 13, 5:35 PM EDT | Special Weather Statement | JAX | Clay | 40 min |
| Aug 13, 5:40 PM EDT | Special Weather Statement | JAX | Alachua | 50 min |
| Aug 13, 7:30 PM EDT | Special Weather Statement | JAX | Columbia, Union | 45 min |
| Aug 13, 7:47 PM EDT | Special Weather Statement | JAX | Hamilton | 43 min |
| Aug 13, 6:26 PM EDT | Special Weather Statement | JAX | Coffee | 34 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.